i am experiencing a very bizarre situation and i could really use some advice on this matter because i am starting to freak out..
about a month ago 11th of may i had had a accident with a condom and had to buy the morning afer pill norlevo..a week later i got what seemed like a period but for the rest of the month i had swollen breasts and bloated stomach..a week ago June 2nd i had another period..but the symptoms still continue..did norlevo mess up my hormones this badly??or could i be pregnant?i took a pg test but came out neg..so what do i do now??i just want everything to go away...
Welcome to the ehealthforum. I am glad to help you out.
Firstly, a miscarriage needs to be ruled out in your case in view of the bleeding which occurred approximately 1 week after the use of the emergency contraceptive pills. Serum beta HCG levels help in ruling out the same.
HCG is a hormone produced only during pregnancy and can remain elevated in blood for a few weeks even after the miscarriage. An ultrasound of the uterus will rule out any retained products of conception.
Once this is ruled out, then the likely possibility of this abnormal & irregular bleeding which you are having is likely due to the use of the emergency contraceptive pills only.
They are known to lead to such menstrual irregularities. I sincerely hope that helps. Take care.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Am I Pregnant , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.